Keywords: anaphylactoid reaction, IV NAC (PubMed Search)
Analphylatoid reaction is caused by non-IgE mediated histamine released. Intravenous N-acetylcysteine (NAC) infusion is well known to cause analphylatoid reaction. However, it’s incidence is unknown.
Recently, a large retrospective study of all patients who received 21-hour IV NAC in 34 Canadian hospitals (1980 to 2005) was performed.
Anaphylactoid reaction was documented in 528 (8.2%) of 6455 treatment courses
Over 90% patients developed analphylatoid reaction within 5 hours.
Onset of reaction:
Administered medication for treatment
Patient characteristics that were associated with higher incidence of Anaphylactoid reaction includes
Yarema M et al. Anaphylactoid reactions to intravenous N-acetylcysteine during treatment for acetaminophen poisoning. J Med Toxicol 2018: Jun;14(2):120-127. doi: 10.1007/s13181-018-0653-9. Epub 2018 Feb 8.